Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 93, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 6, 2012, 4:02 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2012, 4:02 PM EST (21:02 UTC)
- Expired
- Dec 7, 2012, 3:05 AM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
428 WHUS73 KGRR 062102 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 PM EST THU DEC 6 2012 LMZ848-849-070515- /O.CAN.KGRR.GL.W.0034.000000T0000Z-121207T0300Z/ /O.NEW.KGRR.SC.Y.0093.121206T2102Z-121207T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 402 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST... DIMINISHING TO NORTH 10 TO 15 KNOTS FOR FRIDAY. * WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-062215- /O.CAN.KGRR.SC.Y.0092.000000T0000Z-121207T0700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 402 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ847-070515- /O.EXT.KGRR.SC.Y.0092.000000T0000Z-121207T0900Z/ GRAND HAVEN TO WHITEHALL MI- 402 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST... DIMINISHING TO NORTH 10 TO 15 KNOTS FOR FRIDAY. * WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
2 follow-up statements
042 WHUS73 KGRR 070331 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1031 PM EST THU DEC 6 2012 LMZ848-849-070900- /O.CON.KGRR.SC.Y.0093.000000T0000Z-121207T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1031 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING NORTHWEST... DIMINISHING TO NORTH 10 TO 15 KNOTS FOR FRIDAY. * WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-070900- /O.CON.KGRR.SC.Y.0092.000000T0000Z-121207T0900Z/ GRAND HAVEN TO WHITEHALL MI- 1031 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING NORTHWEST... DIMINISHING TO NORTH 10 TO 15 KNOTS FOR FRIDAY. * WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
885 WHUS73 KGRR 070805 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 305 AM EST FRI DEC 7 2012 LMZ848-849-070915- /O.CAN.KGRR.SC.Y.0093.000000T0000Z-121207T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 305 AM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 20 KNOTS...AND WAVES HAVE SUBSIDED BELOW 4 FEET. $$ LMZ847-070915- /O.CAN.KGRR.SC.Y.0092.000000T0000Z-121207T0900Z/ GRAND HAVEN TO WHITEHALL MI- 305 AM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 20 KNOTS...AND WAVES HAVE SUBSIDED BELOW 4 FEET. $$ NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 3:42 PM EST, 20 minutes earlier.
Area forecast discussion, Dec 6, 3:42 PM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 342 PM EST THU DEC 6 2012 .SYNOPSIS... ISSUED AT 342 PM EST THU DEC 6 2012 A FRONTAL BOUNDARY MOVING SOUTHEAST FROM WISCONSIN WILL BRING A CHANCE OF LIGHT RAIN TONIGHT. THE FRONT WILL STALL FROM SOUTHERN LOWER MICHIGAN TO MISSOURI ON FRIDAY AND FRIDAY NIGHT AS A WEAK AREA OF LOW PRESSURE MOVES ALONG IT. AS A RESULT THE CHANCE OF LIGHT RAIN WILL PERSIST... AND THERE MAY BE SOME LIGHT SNOW ACCUMULATIONS LATE FRIDAY NIGHT NORTH OF INTERSTATE 96 WHERE THE AIR WILL BE A BIT COOLER. A MORE SIGNIFICANT SYSTEM WILL IMPACT THE REGION SUNDAY INTO MONDAY... WITH RAIN OR A MIXTURE OF RAIN AND SNOW CHANGING TO SNOW SHOWERS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 342 PM EST THU DEC 6 2012 THE MAIN ISSUE IN THE SHORT TERM PERIOD IS POPS AND PCPN TYPES ALONG THE STALLED BAROCLINIC ZONE. MOST OF THE ECHOES CURRENTLY ON RADAR ARE ALOFT PER SFC OBS. RAIN WILL PROBABLY CONTINUE TO STRUGGLE TO REACH THE GROUND UNTIL LATE TONIGHT WHEN BETTER SATURATION OF THE COLUMN OCCURS. MODELS SUGGEST THE BEST CHANCE OF MEASURABLE LIGHT RAIN WILL COME AFTER MIDNIGHT INTO FRIDAY MORNING... ALONG AND SOUTH OF A LINE FROM MKG TO MOP. BASED ON THE TEMP PROFILES... THERE IS A SIGHT CHANCE OF A LIGHT RAIN/SNOW MIXTURE ON THE NRN EDGE OF THIS LIGHT PCPN AREA LATE TONIGHT AND EARLY FRIDAY...WHICH WOULD INCLUDE BIG RAPIDS. THE PERIOD OF HIGHEST POPS IN THE SHORT TERM LOOKS TO BE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING WHEN A WEAK WAVE SCOOTS ALONG THE H8 THERMAL RIBBON. SOUNDINGS INDICATE IT WILL BE COLD ENOUGH FOR SNOW NORTH OF I-96 AND QPF PROGS IMPLY THE POSSIBILITY OF AN INCH OR TWO OF ACCUMULATION. SINCE CONFIDENCE IN THE TIMING/TRACK OF WAVES ALONG THE BAROCLINIC ZONE IS NOT HIGH ATTM... DID NOT GO WITH LIKELY POPS YET FOR FRIDAY NIGHT. HOWEVER IF FUTURE MODEL RUNS REMAIN CONSISTENT... COULD SEE INCREASING POPS FOR AN ACCUMULATING WET SNOW EVENT / 1-3 INCHES /... WHICH COULD CREATE SOME IMPACT IN THE NRN CWFA FOR EARLY SATURDAY MORNING. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 342 PM EST THU DEC 6 2012 THE SUNDAY/MONDAY SYSTEM HAS EVOLVED INTO A SOMEWHAT DIFFERENT LOOKING STORM WITH THE 12Z RUNS. CYCLOGENESIS NOW OCCURS BOTH WITHIN THE NORTHERN AND SOUTHERN STREAMS VERSUS JUST ONE DEEP SOUTHERN STREAM LOW THAT WAS FEATURED IN PREVIOUS RUNS. BECAUSE OF THIS THE MODELS HAVE TRENDED A BIT WARMER AS THE NORTHERN STREAM SURFACE LOW SHOULD DRAW UP MORE WARM AIR. WILL STILL FEATURE A RAIN/SNOW MIX ACROSS MUCH OF THE CWA FOR SUNDAY AS SOME SNOW SHOULD OCCUR EARLY IN THE DAY...BEFORE SWITCHING TO RAIN. THEN AS THE LOWS PASS TO OUR EAST THE RAIN SHOULD CHANGE BACK TO SNOW LATE SUNDAY NIGHT. ON AND OFF LIGHT SNOW IS EXPECTED ON MONDAY WITH FALLING TEMPS IN THE CAA. GIVEN THIS SCENARIO WHICH BOTH THE EURO AND GFS HAVE TRENDED TOWARD...ACCUMULATING SNOW LOOKS MOST LIKELY TOWARD HIGHWAY 10...WITH LITTLE TO NO ACCUMS ALONG AND SOUTH OF I-96. BEYOND THE STORM THE EXTENDED PERIOD QUIETS DOWN. THERE COULD BE A FEW LIGHT LAKE EFFECT SNOW SHOWERS AROUND MONDAY NIGHT THROUGH TUESDAY NIGHT. BUT THE AIR MASS APPEARS TO BE RATHER DRY...SO NOT MUCH IS EXPECTED FROM THIS AT THIS TIME. WEDNESDAY AND THURSDAY APPEARS DRY WITH WARM ADVECTION ONGOING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1215 PM EST THU DEC 6 2012 VFR CONDITIONS WILL CONTINUE INTO THE EVENING. A WEAK COLD FRONT WILL SLIDE INTO THE PICTURE TONIGHT AND BRING A FEW LIGHT RAIN SHOWERS BEGINNING AROUND 06Z FRI. THERE IS CONCERN THAT AS THE WINDS DROP OFF BEHIND THE FRONT LOWER CEILINGS AND VSBYS WILL GRADUALLY FILL IN TOWARD DAYBREAK FRI. HAVE GONE WITH MVFR CONDITIONS...BUT HAVE NOT PUT IN ANY IFR AT THIS POINT...BUT IT IS A POSSIBILITY. IF IT WERE TO FORM IT MAY BE DIFFICULT TO BOOT IT OUT OF HERE AS THE WINDS/MIXING WILL REMAIN LIGHT. && .MARINE... ISSUED AT 342 PM EST THU DEC 6 2012 THE GALE WARNING NORTH OF WHITEHALL HAS NOT BEEN VERIFYING ACCORDING TO THE WIND EQUIPMENT AT BIG SABLE POINT. WILL THEREFORE DOWNGRADE THE GALE TO A SMALL CRAFT ADVISORY... AND WILL DROP THE SMALL CRAFT ADVISORY IN THE SRN NSH ZONES. && .HYDROLOGY... ISSUED AT 342 PM EST THU DEC 6 2012 THERE ARE NO HYDRO CONCERNS AT THIS TIME DUE TO VERY LOW RIVER LEVELS AND GENERALLY LIGHT QPF AMOUNTS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR LMZ847>849. && SYNOPSIS...MEADE SHORT TERM...MEADE LONG TERM...JK AVIATION...JK HYDROLOGY...MEADE MARINE...MEADE
Hazardous weather outlook, Dec 6, 4:14 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 AM EST THU DEC 6 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-070915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 414 AM EST THU DEC 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM MAY PRODUCE SNOW SUNDAY NIGHT NORTH OF I-96. LIGHT ACCUMULATIONS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-070915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 414 AM EST THU DEC 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH GALES TO 35 KNOTS ARE EXPECTED NORTH OF WHITEHALL TODAY AND SOUTH WINDS 15 TO 25 KNOTS SOUTH OF WHITEHALL. WAVES 4 TO 6 FEET WILL BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.